MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM BR 27.29 (BR); BR (27.29) IMMUNOASSAY, PRODUCT CODE: MOI

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM BR 27.29 (BR); BR (27.29) IMMUNOASSAY, PRODUCT CODE: MOI
Model Number N/A
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer observed out-of-range qc results for the atellica im 1600 br (ca 27.29) assay, and subsequently installed a new reagent pack and recalibrated.Qc results were within specification following the reagent-pack change.The customer re-tested patient samples run since the last good qc results were obtained.Upon repeat testing, 6 samples produced results which were at least 30% lower than the original test results.The initial results (associated with the failed-qc observation) were considered discordant, and not used; the lower results from the repeat testing were reported to the physician.The customer reports that qc results are within range and that the system is operational following the change to a new reagent pack.Siemens is investigating.
 
Event or Problem Description
Discordant elevated atellica im 1600 br (ca 27.29) results were obtained for six (6) patient samples, as compared to lower results observed when the same samples were re-tested using new reagents.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant, falsely elevated atellica im 1600 br (ca 27.29) results.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 1219913-2020-00417 on 16-oct-2020 to report discordant elevated atellica im 1600 br (ca 27.29) results.Additional information, 28-oct-2020: siemens has concluded the investigation.The customer reported result discordance and out-of-range qc results with atellica im 1600 br (ca 27.29) lot 249.Siemens performed onsite service on the affected instrument, and the customer reported that qc performance was within specifications after the reagent pack was replaced and recalibrated.The customer did not re-test the samples which produced the earlier discordant results.Based on the available information, siemens cannot rule out a possible issue with reagent pack or calibration.No product performance issue was identified.The assay is performing within specifications.No further evaluation of the device is required.In section h6, the investigation finding and investigation conclusion codes were updated.

Brand Name
ATELLICA IM BR 27.29 (BR)
Common Device Name
BR (27.29) IMMUNOASSAY, PRODUCT CODE: MOI
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key10693395
Report Number1219913-2020-00417
Device Sequence Number3483129
Product Code MOI
UDI-Device Identifier00630414598055
UDI-Public00630414598055
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K982680
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/20/2020
Device Model NumberN/A
Device Catalogue Number10995478
Device Lot Number249
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer10/28/2020
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1